Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2015, 4:24 PM CDT for 4 counties in Tennessee. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2015, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 12, 2015, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:25 PM CDT | TSTM WND DMG | 7 S Celina, TN | POWER LINES DOWN ON BUZZARD LN AND TURKEY TOWN RD ALONG WITH A COUPLE OF DOWNED TREES IN THE SOUTHERN PART OF CLAY COUNTY. EVENT TIME WAS RADAR ESTIMATED. |
| Jul 12, 5:13 PM CDT | TSTM WND DMG | Gainesboro, TN | A ROOF WAS BLOWN OFF A STORAGE FACILITY IN GAINESBORO. TREES ARE ALSO DOWN IN THE CITY. |
| Jul 12, 5:13 PM CDT | TSTM WND DMG | Gainesboro, TN | TREES AND POWER LINES DOWN ALL ALONG GRANVILLE HWY FROM SMITH COUNTY LINE TO GAINESBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS54 KOHX 122124
SVROHX
TNC027-087-133-141-122215-
/O.NEW.KOHX.SV.W.0116.150712T2124Z-150712T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
WESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GAINESBORO...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GAINESBORO AROUND 435 PM CDT.
COOKEVILLE AND ALGOOD AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RICKMAN...STANDING STONE STATE PARK AND WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 8531 3619 8578 3651 8579 3651 8541
TIME...MOT...LOC 2124Z 350DEG 14KT 3643 8559
HAIL...1.00IN
WIND...60MPH
$$
272 follow-up statements
186
WWUS54 KOHX 122142
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SUN JUL 12 2015
TNC027-087-133-141-122215-
/O.CON.KOHX.SV.W.0116.000000T0000Z-150712T2215Z/
CLAY TN-PUTNAM TN-JACKSON TN-OVERTON TN-
442 PM CDT SUN JUL 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN CLAY...NORTHWESTERN PUTNAM...JACKSON AND WESTERN
OVERTON COUNTIES...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINESBORO...
MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
COOKEVILLE AND ALGOOD AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RICKMAN...STANDING STONE STATE PARK AND WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 8531 3619 8578 3651 8579 3651 8541
TIME...MOT...LOC 2142Z 350DEG 14KT 3636 8557
HAIL...1.00IN
WIND...60MPH
$$
27804
WWUS54 KOHX 122203
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN JUL 12 2015
TNC027-087-133-141-122215-
/O.CON.KOHX.SV.W.0116.000000T0000Z-150712T2215Z/
CLAY TN-PUTNAM TN-JACKSON TN-OVERTON TN-
503 PM CDT SUN JUL 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN CLAY...NORTHWESTERN PUTNAM...JACKSON AND WESTERN
OVERTON COUNTIES...
AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINESBORO...
MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
COOKEVILLE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RICKMAN...STANDING STONE STATE PARK AND WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 8531 3619 8578 3651 8579 3651 8541
TIME...MOT...LOC 2203Z 355DEG 14KT 3634 8559
HAIL...1.00IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:02 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 12, 3:02 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT SUN JUL 12 2015 .DISCUSSION... ...HOT WEATHER TO CONTINUE RIGHT ON THROUGH THE WORK WEEK WITH RAIN CHANCES DIMINISHING ABOUT MID WEEK... ...HEAT INDICES ON MONDAY 100 TO 105... WARM UPPER LEVEL ANTICYCLONE CENTERED OVER PANHANDLE OF TEXAS AND SPRAWLED ACROSS MUCH OF SOUTHERN U.S. WILL MOVE LITTLE THROUGH TUESDAY. THIS WILL KEEP MID STATE IN NORTHWEST FLOW ALOFT WHICH MEANS PERIODS OF CONVECTION WORKING DOWN THROUGH OUR AREA OVER THE NEXT SEVERAL DAYS. TIMING IS VERY DIFFICULT IF NOT IMPOSSIBLE IN TERMS OF MESO CONVECTIVE SYSTEM'S THAT DEVELOP IN NORTHWESTERLY FLOW BUT THINK ONE COULD COME DOWN FROM THE NORTH MONDAY NIGHT AND AFFECT MAINLY THE EASTERN HALF OF MIDDLE TENNESSEE WITH A MORE POTENT MCS DIVING DOWN FROM THE NORTH DURING THE DAY ON TUESDAY AND INTO MIDDLE TENNESSEE TUESDAY EVENING AS A RATHER VIGOROUS SHORT WAVE MOVES DOWN ON EASTERN SIDE OF UPPER RIDGE. SHORT WAVE IS ASSOCIATED WITH RATHER STRONG VORTICITY. SOUTHERN PLAINS UPPER RIDGE THEN BUILDS THIS WAY LESSENING RAIN CHANCES BEGINNING ABOUT MID WEEK AND CONTINUING THROUGH THE UPCOMING WEEKEND WITH TEMPS HEATING UP FRIDAY THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 95 75 93 / 10 20 20 50 CLARKSVILLE 74 94 75 93 / 10 10 20 40 CROSSVILLE 70 87 71 87 / 30 30 40 60 COLUMBIA 74 95 74 95 / 10 10 10 30 LAWRENCEBURG 74 94 74 95 / 10 10 10 30 WAVERLY 75 95 76 94 / 10 0 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 12, 12:48 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1248 PM CDT SUN JUL 12 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-131800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1248 PM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR MOST AREAS OF MIDDLE TENNESSEE THAT ARE EAST OF INTERSTATE 65...AND A MARGINAL RISK ELSEWHERE IN THE MID STATE. THE MAIN CONCERN WITH THE POTENTIAL SEVERE STORMS IS FOR DAMAGING WINDS AND TORRENTIAL RAINFALL...ALTHOUGH SOME LARGE HAIL IS ALSO POSSIBLE. FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...HEAT INDEX VALUES THIS AFTERNOON WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY NIGHT...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE TENNESSEE...WITH THE GREATEST RISK IN THE NORTHCENTRAL AND NORTHEAST PARTS OF THE REGION. THE MAIN CONCERN WILL BE FOR DAMAGING WINDS...ALTHOUGH SOME LARGE HAIL MAY OCCUR. FOR TUESDAY AFTERNOON...THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS AROUND AND EAST OF I-65...WITH A SLIGHT RISK FOR THE REST OF MID STATE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...MONDAY AND TUESDAY AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED SPOTTERS MAY BE NEEDED TODAY THROUGH TUESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN LV
In the hours before
Special weather statement, Jul 12, 11:38 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 AM CDT SUN JUL 12 2015
TNZ010-011-033-034-066-121715-
CUMBERLAND TN-OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
1138 AM CDT SUN JUL 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUMBERLAND...
EASTERN CLAY...FENTRESS...SOUTHWESTERN PICKETT AND OVERTON COUNTIES
UNTIL 1215 PM CDT...
AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR CELINA...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
SOME LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...BYRDSTOWN...ALLARDT...DALE HOLLOW
LAKE...GRIMSLEY...AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING...ESPECIALLY IN AREAS THAT RECEIVED LOCALLY HEAVY
RAIN EARLY THIS MORNING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3656 8484 3599 8502 3610 8516 3613 8513
3614 8510 3615 8521 3617 8526 3636 8550
3640 8550 3644 8554 3658 8549
TIME...MOT...LOC 1634Z 284DEG 18KT 3648 8544
LVSpecial weather statement, Jul 12, 11:50 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1150 AM CDT SUN JUL 12 2015 TNZ005>009-023>032-056>065-075-077>079-093>095-122315- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DE KALB-WHITE-BEDFORD-COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...WAYNESBORO...LAWRENCEBURG... PULASKI 1150 AM CDT SUN JUL 12 2015 ...ESPECIALLY HOT AND HUMID THIS AFTERNOON... HEAT INDEX VALUES WILL BE BETWEEN 102 AND 105 DEGREES THIS AFTERNOON ACROSS MUCH OF MIDDLE TENNESSEE EXCEPT FOR PARTS OF THE PLATEAU REGION WHERE READINGS WILL BE SLIGHTLY LOWER. ISOLATED THUNDERSTORMS WILL BRING SOME RELIEF TO A FEW AREAS BUT OTHERWISE IT WILL BE ESPECIALLY HOT MUCH OF TODAY. IF YOU PLAN TO BE OUTDOORS THIS AFTERNOON...HOT WEATHER SAFETY SHOULD BE AN IMPORTANT PART OF YOUR PLANNING. IF POSSIBLE...LIMIT YOUR TIME IN THE HEAT AND BE SURE TO DRINK ENOUGH WATER TO KEEP YOUR BODY HYDRATED. ALSO...REMEMBER THAT CAR INTERIORS CAN BECOME LETHAL IN A SHORT PERIOD OF TIME.
Special weather statement, Jul 12, 3:35 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT SUN JUL 12 2015
TNZ010-011-033-034-122130-
OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
335 PM CDT SUN JUL 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...PICKETT AND
OVERTON COUNTIES UNTIL 430 PM CDT...
AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 9 MILES NORTHEAST OF CELINA...MOVING SOUTHEAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY
MOVE FROM SOUTHERN KENTUCKY INTO THE UPPER CUMBERLAND PLATEAU.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...BYRDSTOWN...ALLARDT...PALL MALL...
DALE HOLLOW LAKE...GRIMSLEY...STANDING STONE STATE PARK...PICKETT
STATE PARK...CRAWFORD AND MOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3638 8472 3637 8473 3635 8473 3635 8474
3633 8474 3633 8477 3632 8479 3630 8480
3630 8482 3629 8484 3629 8487 3628 8488
3624 8488 3624 8489 3617 8521 3661 8569
3661 8515 3659 8480
TIME...MOT...LOC 2032Z 337DEG 19KT 3664 8537
LVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:38 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 37 min |
| Jul 12, 3:35 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 55 min |
| Jul 12, 4:51 PM CDT | Flash Flood Warning | OHX | Clay, Jackson | 3 hr |
| Jul 12, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 50 min |
| Jul 12, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.